| Model Number |
M00534240 |
| Medical Device Problem Code |
Migration (4003)
| Health Effect - Clinical Codes |
Pain (1994); Perforation (2001)
| Date of Event |
11/02/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.Refer to manufacturer report # 3005099803-2023-06357 for the associated device information.It was reported to boston scientific corporation that two advanix-naviflex rx biliary stents were implanted in the right and left hepatic ducts to treat a stricture during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2023.On november 2, 2023, a day post-stent placement, the patient experienced pain.Imaging was performed, and it was noted that one stent (the subject of this report) migrated and perforated the duodenum, and the other stent (the subject of mfr.Report #3005099803-2023-06357) also migrated.On (b)(6) 2023, another procedure was performed.The stents were removed using rat-tooth forceps, and the perforation was closed using an ovesco clip.No additional stents were implanted in place of the migrated stents.In the physician's assessment, the patient's complication is related to the device and procedure.The patient's condition at the conclusion of the procedure was reported to be fully recovered.
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number.Therefore, the manufacture and expiration dates are unknown.Block h6: imdrf device code a010402 captures the reportable event of stent migration.Imdrf patient code e2114 captures the reportable event of perforation.Imdrf impact code f23 captures the reportable event of another procedure performed to remove the stent and address the perforation.
Additional Manufacturer Narrative
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.Refer to manufacturer report # 3005099803-2023-06356 and 3005099803-2023-06357 for the associated device information.It was reported to boston scientific corporation that two advanix-naviflex rx biliary stents were implanted in the right and left hepatic ducts to treat a stricture during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2023.On (b)(6) 2023, a day post-stent placement, the patient experienced pain.Imaging was performed, and it was noted that one stent (the subject of this report) migrated and perforated the duodenum, and the other stent (the subject of mfr.Report #3005099803-2023-06357) also migrated.On (b)(6) 2023, another procedure was performed.The stents were removed using rat-tooth forceps, and the perforation was closed using an ovesco clip.No additional stents were implanted in place of the migrated stents.In the physician's assessment, the patient's complication is related to the device and procedure.The patient's condition at the conclusion of the procedure was reported to be fully recovered.